Hey there. Here's a little background on me....I was diagnosed with Vitamin D Def back in July of 2011, immediatedly put on the 12 weeks of 50,000 IU/once a week. After taking my last pill, I found myself in the ER two days later with palpitations and and elevated Blood Pressure reading. I was diagnosed at that time as being hypothyroid due to a slightly elevated TSH reading. I was on Levothyroxine for almost 10 months until I recently demanded a referral to an Endocrinologist. Turns out I was on 1/2 a pill every day of the lowest dose of thyroid meds. The Endocrinologist said that I should never have been put on the thyroid medicine because my TSH was barely above normal range and that they don't typically medicate until the TSH is 10 or higher. I've been off of the thyroid meds for 9 days now and feel pretty crummy. I have a cold at this point too so I'm sure that's not helping. The Endocrinologist had some labs drawn for cortisol levels, TSH, T3 free and my vitamin D level once again. My vitamin D level is at 41 and I continue to chew on my vitamin D3 gummies daily. All other labs were normal. She said that she really thinks that it's my vitamin D level causing my issues (fuzzy head, headaches, muscle aches and pains, moodiness and depressing days). She told me that once I got that vitamin D level up a little higher I should be feeling GRAND. I can't wait for that day, but was wondering if anyone else had experienced this and how long does it take for you to feel halfway decent again? Don't get me wrong, I've definitely been in a much worse place when having the thyroid meds adjusted. Just tired of feeling bad the majority of the time. I'd like to have some energy so I can live my life.
Hey Carla, boy you have been through a lot these last few months! I'm sorry to say that I dont have an answer for you. I've been struggling with fatigue and anxiety and had blood work done to find that my vit d is low, too. I'm wondering if this is contributing to my symptoms.... Have you asked your doctor why your levels are not increasing since you are taking the supplements? Does it take that long to make an impact?
aw thanks, Monimon. My levels are increasing, but it takes time. Started out at 20.9, that's when I was diagnosed last year. Had blood drawn in November and it was 34 and then two weeks ago and it was 41. It's within normal range, but the Endo said once it's a little higher I will feel pretty darn good. Just wondering if anyone had any experience and at "what" range they started feeling "normal"...? Sorry for your fatigue and anxiety. I definitely with through that along with palpitations and some other symptoms. Everything else has checked out normal and the problems come and go. Some days are great and some are barely tolerable. We will get there!!:)
Unfortunately the symptoms of Vitamin D deficiency are very slow to resolve.
If you read through the posts on this forum, you'll see that most members report that it takes 6-12 months before complete recovery is possible.
I assume most of those members have stopped posting because they now feel well and want to resume their lives instead of posting on an medical internet forum.
I would suggest that everyone with VDD read that link.
"In terms of vitamin D pharmacokinetics (discussed in section 2b), steady-state 25(OH)D
concentrations could be achieved as early as 40 days following the start of daily supplementation. Although, in some cases it could take up to 90 days or more for concentrations to reach
plateau levels. This was observed in the study by Lee and Chen  in which significant pain
relief from neuralgia was achieved at 3 months after beginning vitamin D supplementation.
In another clinical investigation, female patients with osteomalacia who responded to vitamin D supplementation first noticed symptom resolution at about 40 days after the start of therapy, and pain relief was nearly complete by roughly 90 days [de la Jara et al. 2006]. However, one
of the patients required 7 months of supplementation to become pain-free.
Similarly, other researchers have suggested that bone-related pain may require approximately 3 months of adequate vitamin D supplementation for its relief [de la Jara et al. 2006; Heath
and Elovic 2006]. However, muscle pain may need 6 months and muscle weakness or fatigue may
require up to 12 months to resolve [de la Jara et al. 2006; Glerup et al 2000b; Heath and Elovic 2006], but
some improvements in muscle discomfort could be felt within 4 to 6 weeks.
Overall, Vasquez and colleagues  recommended that at least 5 to 9 months should be
allowed for fully assessing either the benefits or ineffectiveness of vitamin D supplementation.
Likewise, Vieth et al.  suggested that the greatest physiologic responses may occur after
6 months of supplementation.
Therefore, the timeframe recommended in this report – monitoring results for up to 3
months – should be a minimum period of watchful waiting. Some patients may start to notice
improvements within weeks, if they are alert to subtle changes, while others may become discouraged unless they are advised at the start that vitamin D supplementation could take a
number of months, even up to 9 months, to reach its full potential in helping to relieve musculoskeletal aches, pains, and/or related symptoms. "
Michael F. Holick, Ph.D., MD who is considered by many to be the leading researcher on Vitamin D wrote in his book (The Vitamin D Solution) that your vitamin D level may go up fairly quickly but the symptoms associated with the deficiency will take weeks to months to show improvement and many months for complete resolution.
It is the unfortunate truth. Recovery for me has not been easy mentally or physically. I've been checked for all kinds of medical conditions and nothing so far has been found to be wrong except I had a Vitamin D level of 10. My main symptoms have been severe fatigue, significant muscle weakness (proximal) and just no sense of well being. I am not 4 months into treatment and my Vitamin d level is above 60. I now have good days and bad days but I'm still far from any kind of complete recovery.
Remember that Vitamin D receptors are all over the body and a vitamin D deficiency causes all kinds of strange symptoms that may be different in each person.
This is a very interesting read on how vitamin d deficiency causes a wide range of symptoms by causing abnormalities in the part of the brain that controls your sleeping patterns. Dr.Gominak said that a Vitamin D level of 60-80 restores healthy sleep.
Thanks for all of your info! I followed up with my PCP two days ago and I started retaking the thyroid medicine I'd been on after almost getting into a car accident this past weekend because of the brain fog. I feel a lot better, but of course I know I have a long way to go. I am so fed up with the aches, pains, dizzy spells, bouts of sadness and anger, hotflashes, stomach aches, neck pains, etc. I am also tired of going to see different doctors in my PCP's practice and being told that maybe I should try some valium or maybe I should go seek some counseling. Honestly, I have very little stress outside of this health issue that I've been fighting for a year. I am sure it did little to convince my doctor of that when I had a crying fit in her office, though. I told her, "No! How is that going to fix what's going on?" Now don't get me wrong, I am not anti therapy or medication. I am just tired of not being taken serioulsy and being told my one of the docs that , "Oh there are some big words there" when I bring reference material in that I've read....This whole situation has made me look at doctors differently and I work in the medical field. FRUSTRATING!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.